Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 66, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 7, 2008, 7:25 AM CDT for Boone County, Webster County, Iowa. It took effect at May 7, 2008, 10:20 AM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 7:25 AM CDT (12:25 UTC)
- In effect from
- May 7, 2008, 10:20 AM CDT
- Expired
- May 9, 2008, 3:47 AM CDT
- In force
- 41 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Boone County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 62 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Stratford (STRI4).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05481300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 071225 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 725 AM CDT WED MAY 07 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE DES MOINES RIVER... .HEAVY RAINS OVERNIGHT IN THE DES MOINES BASIN WILL CAUSE SOME AREAS OF MINOR FLOODING ALONG THE DES MOINES RIVER NEAR STRATFORD. IAC015-187-081225- /O.NEW.KDMX.FL.W.0066.080507T1520Z-080509T0800Z/ /STRI4.1.ER.080507T1520Z.080508T0000Z.080508T0800Z.NO/ 725 AM CDT WED MAY 07 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 AM WEDNESDAY THE STAGE WAS 13.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 14.3 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY. $$
6 follow-up statements
000 WGUS83 KDMX 071608 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1108 AM CDT WED MAY 07 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES MOINES RIVER... IAC091-109-081500- /O.EXT.KDMX.FL.W.0064.000000T0000Z-080508T1500Z/ /AGNI4.1.ER.080504T1130Z.080505T1930Z.080507T1500Z.NO/ 1108 AM CDT WED MAY 07 2008 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 AM WEDNESDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON. HOWEVER...THE RECENT RAINFALL ACROSS NORTHERN IOWA MAY PROLONG THE RIVER TO REMAIN ABOVE FLOOD STAGE TOWARDS THE END OF THE WORK WEEK. $$ IAC015-187-081607- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T1200Z/ /STRI4.1.ER.080507T1648Z.080508T1200Z.080510T1200Z.NO/ 1108 AM CDT WED MAY 07 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:00 AM WEDNESDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 14.7 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. $$
000 WGUS83 KDMX 080023 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 723 PM CDT WED MAY 07 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER... IAC015-187-090023- /O.CON.KDMX.FL.W.0066.000000T0000Z-080511T1200Z/ /STRI4.1.ER.080507T1836Z.080508T1200Z.080510T1200Z.NO/ 723 PM CDT WED MAY 07 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:00 PM WEDNESDAY THE STAGE WAS 14.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. $$
000 WGUS83 KDMX 080856 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 356 AM CDT THU MAY 08 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK RIVER... IAC015-187-090856- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T1800Z/ /STRI4.1.ER.080507T1836Z.080508T1800Z.080510T1800Z.NO/ 356 AM CDT THU MAY 08 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 AM THURSDAY THE STAGE WAS 15.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EARLY AFTERNOON. $$ IAC123-090856- /O.CON.KDMX.FL.W.0067.080509T0600Z-080511T0800Z/ /OOAI4.1.ER.080509T0600Z.080509T1800Z.080510T0800Z.NO/ 356 AM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM THURSDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT FRIDAY AND CONTINUE TO RISE TO NEAR 17.3 FEET BY EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. $$ ALBRECHT
000 WGUS83 KDMX 081454 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 954 AM CDT THU MAY 08 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...SOUTH SKUNK RIVER... IAC015-187-091454- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080511T0200Z/ /STRI4.1.ER.080507T1836Z.080508T0900Z.080510T0200Z.NO/ 954 AM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 AM THURSDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * THE RIVER HAS REACHED ITS CREST AND IS FORECAST TO GRADUALLY FALL BY LATE FRIDAY EVENING. $$ IAC123-091453- /O.EXT.KDMX.FL.W.0067.080509T0447Z-080511T0300Z/ /OOAI4.1.ER.080509T0447Z.080509T1200Z.080510T0300Z.NO/ 954 AM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:30 AM THURSDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 17.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT. $$ S
000 WGUS83 KDMX 082310 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 610 PM CDT THU MAY 08 2008 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...IOWA RIVER... SOUTH SKUNK RIVER... IAC015-187-092310- /O.EXT.KDMX.FL.W.0066.000000T0000Z-080510T1318Z/ /STRI4.1.ER.080507T1836Z.080508T0900Z.080509T1318Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:00 PM THURSDAY THE STAGE WAS 14.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY FRIDAY MORNING. $$ IAC127-092309- /O.CON.KDMX.FL.W.0068.000000T0000Z-080510T1800Z/ /MIWI4.1.ER.080508T1852Z.080509T0600Z.080509T1800Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 6:00 PM THURSDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. $$ IAC123-092309- /O.CON.KDMX.FL.W.0067.080509T0447Z-080511T0300Z/ /OOAI4.1.ER.080509T0447Z.080509T1200Z.080510T0300Z.NO/ 610 PM CDT THU MAY 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5:30 PM THURSDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 17.2 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY NIGHT. $$
000 WGUS83 KDMX 090847 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CDT FRI MAY 09 2008 ...THE DES MOINES RIVER HAS CRESTED AND SINCE FALLEN BELOW FLOOD STAGE AT STRATFORD... IAC015-187-090917- /O.CAN.KDMX.FL.W.0066.000000T0000Z-080510T1318Z/ /STRI4.1.ER.080507T1836Z.080508T0900Z.080509T0630Z.NO/ 347 AM CDT FRI MAY 09 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT STRATFORD. * AT 3:00 AM FRIDAY THE STAGE WAS 13.9 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 1:30 AM FRIDAY. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 7, 2:50 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 7, 2:50 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 250 AM CDT WED MAY 7 2008 .SHORT TERM /TODAY/... CONVECTION FORECAST TO EXIT RAPIDLY TO THE EAST BY MID MORNING AS SHORTWAVE AND SFC BOUNDARY PUSH THROUGH THE STATE. DRIER AIR PUSHING INTO THE STATE TODAY WL LIMIT THREAT OF PCPN FOR MUCH OF THE CWA EXPECT IN THE FAR SOUTH WHERE INFLUENCE OF BOUNDARY WL LINGER. EXPECT SOME DECREASE IN CLOUDS AS WL ALTHOUGH MAY SEE CIRRUS ACRS MUCH OF THE AREA TODAY FROM CONVECTION TO THE SOUTH OF THE AREA. TEMPS WL BE SLIGHTLY COOLER IN FAR SOUTHEAST FROM CLOUD COVER WITH A WARM RIBBON ACRS CENTRAL PORTIONS OF THE STATE. && .LONG TERM /TONIGHT THROUGH TUE/... UPPER LOW WL PASS SOUTH OF IA OVERNIGHT BUT MAY STILL HAVE SOME INFLUENCE IN FAR SOUTHERN IA. HAVE CONTINUED THREAT FOR SHOWERS NEAR MISSOURI BORDER...HOWEVER SUBSIDENCE WL BE THE RULE FOR MUCH OF THE CWA WITH CLEARING SKIES AND COOL TEMPS. NEXT APPROACHING WAVE AND LIFT NOT AS PROGRESSIVE AS LAST NIGHTS RUNS AND NOW APPEARS THURSDAY WL BE DRY ACRS THE ENTIRE CWA. HAVE INCREASING CLDS ACRS THE NORTHWEST HALF BY AFTERNOON BUT DEEPER SATURATION DOES NOT OCCUR UNTIL THURSDAY NIGHT WHEN LIFT INCREASES. HOWEVER...LIFT WL BE DECREASING WITH TIME AS SYSTEM GRADUALLY WEAKENS AND DONT ANTICIPATE MUCH MORE THAN SOME LIGHT RAIN/SPRINKLES THURSDAY NIGHT INTO FRIDAY MORNING. MORE SUBSTANTIAL SYSTEM WL HEAD TOWARD THE STATE THIS WEEKEND. BOTH GFS AND EURO HAVE LOW DEEPENING WITH TIME AS MOISTURE IS DRAWN NORTHWARD. SOME TIMING DIFFERENCES STILL APPARENT WITH GFS A BIT MORE PROGRESSIVE. SHOULD A SLOWER SOLUTION EVOLVE...WL HAVE TO WATCH FOR POSSIBILITY OF ANOTHER HEAVY RAIN EVENT FOR PORTIONS OF THE STATE. LITTLE CHANGE IN FORECAST BEYOND THIS POINT BUT STILL LOOKS TO BE ACTIVE INTO THE MIDDLE OF NEXT WEEK. TEMPERATURES FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND WILL REMAIN BELOW NORMAL WITH A COOL CANADIAN AIRMASS GENERALLY IN PLACE. && .AVIATION...07/12Z DISSIPATING SHOWERS IN THE KOTM AREA WILL EXIT THE TAF LOCATION BY 15Z. A COLD FRONT FROM ROUGHLY KMCW-KCSQ WILL MOVE EAST THROUGH FORECAST AREA BY 21Z. MVFR/LCL IFR COND WL GRADUALLY IMPROVE TO VFR. THE WIND WL SWITCH TO THE WNW AT 10-20KTS WITH THE FROPA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...COGIL AVIATION...FAB
Hazardous weather outlook, May 7, 5:02 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 502 AM CDT WED MAY 7 2008 IAZ004-006-007-015>017-023-025>028-033>039-044>050-057>062- 070>073-081-082-092-081100- EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-TAYLOR- 502 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS EXISTS NEXT TUESDAY ALTHOUGH THE THREAT FOR SEVERE WEATHER IS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ005-024-081100- KOSSUTH-HUMBOLDT- 502 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS EXISTS NEXT TUESDAY ALTHOUGH THE THREAT FOR SEVERE WEATHER IS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ074-075-083>086-093>097-081100- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 502 AM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A THREAT OF ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY NIGHT. AT THIS POINT...THE CHANCE FOR SEVERE STORMS APPEARS LIMITED. AN ADDITIONAL CHANCE FOR THUNDERSTORMS EXISTS NEXT TUESDAY ALTHOUGH THE THREAT FOR SEVERE WEATHER IS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CC
In the hours before
Local storm report, May 7, 2:11 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
211 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD 6 S CLARION 42.64N 93.74W
05/07/2008 WRIGHT IA LAW ENFORCEMENT
WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF
COUNTY ROAD R38 AND 280TH ST. WATER WAS ALSO REPORTED
OVER THE ROAD EARLIER AT COUNTY ROAD C54...NEAR THE
INTERSECTION OF 290TH AND MADISON...AND NEAR 200TH AND
CALHOUN.
&&
MS MAY 08Local storm report, May 7, 4:15 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
415 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL ESTHERVILLE 43.40N 94.83W
05/06/2008 E0.75 INCH EMMET IA EMERGENCY MNGR
HAIL COVERING THE GROUND.
0507 PM HAIL 2 N RUTHVEN 43.16N 94.90W
05/06/2008 E1.00 INCH PALO ALTO IA EMERGENCY MNGR
0517 PM HAIL 3 ESE FENTON 43.20N 94.38W
05/06/2008 E0.75 INCH KOSSUTH IA TRAINED SPOTTER
0617 PM HAIL SAC CITY 42.42N 95.00W
05/06/2008 E1.00 INCH SAC IA COUNTY OFFICIAL
DIME TO QUARTER SIZE HAIL.
0619 PM HAIL SAC CITY 42.42N 95.00W
05/06/2008 E1.00 INCH SAC IA TRAINED SPOTTER
0620 PM HAIL SAC CITY 42.42N 95.00W
05/06/2008 E0.75 INCH SAC IA TRAINED SPOTTER
TWO PORIODS OF HAIL WITH FIRST LASTING 30 TO 45 SECONDS,
THE SECOND WAS TWO MINUTES LATER AND LASTED 3-5 MINUTES
AND COVERED THE GROUND WITH HALF TO THREE QUARTER INCH
HAIL.
0620 PM HEAVY RAIN 6 NNE BUFFALO CENTER 43.46N 93.88W
05/06/2008 M0.50 INCH WINNEBAGO IA TRAINED SPOTTER
HALF INCH RAIN IN 15 MINUTES.
0624 PM HAIL 4 E JOLLEY 42.48N 94.64W
05/06/2008 E0.88 INCH CALHOUN IA TRAINED SPOTTER
0635 PM HAIL 4 W ROCKWELL CITY 42.40N 94.71W
05/06/2008 E0.88 INCH CALHOUN IA COUNTY OFFICIAL
0648 PM TSTM WND DMG 3 NNW MASON CITY AIRPOR 43.20N 93.35W
05/06/2008 CERRO GORDO IA LAW ENFORCEMENT
TRACTOR TRAILER BLOWN WAS OVER ON INTERSTATE NEAR MILE
MARKER 197.
0649 PM TSTM WND GST WNW MASON CITY AIRPORT 43.16N 93.34W
05/06/2008 M66.00 MPH CERRO GORDO IA ASOS
0654 PM HAIL 2 N SOMERS 42.41N 94.43W
05/06/2008 E0.88 INCH CALHOUN IA TRAINED SPOTTER
0717 PM TSTM WND GST LATIMER 42.76N 93.36W
05/06/2008 M61.00 MPH FRANKLIN IA MESONET
0740 PM TSTM WND DMG 5 S HAMPTON 42.67N 93.20W
05/06/2008 FRANKLIN IA TRAINED SPOTTER
SIX INCH TREE LIMBS DOWN ON HIGHWAY.
0745 PM TSTM WND DMG GENEVA 42.68N 93.13W
05/06/2008 FRANKLIN IA TRAINED SPOTTER
LARGE TREE DOWN. SPOTTER ESTIMATED 60 MPH WIND.
0745 PM TSTM WND GST GENEVA 42.68N 93.13W
05/06/2008 E60.00 MPH FRANKLIN IA TRAINED SPOTTER
0751 PM HAIL 2 S JEWELL 42.28N 93.64W
05/06/2008 E0.75 INCH HAMILTON IA AMATEUR RADIO
0829 PM HAIL BOONE 42.05N 93.88W
05/06/2008 E1.00 INCH BOONE IA EMERGENCY MNGR
0908 PM HEAVY RAIN 5 NNE EVANSDALE 42.52N 92.22W
05/06/2008 E0.50 INCH BLACK HAWK IA TRAINED SPOTTER
HALF INCH IN 15 MINUTES.
0914 PM FLASH FLOOD BOONE 42.05N 93.88W
05/06/2008 BOONE IA EMERGENCY MNGR
6 INCHES TO ONE FOOT OF RUNNING WATER HAS CLOSED A NUMBER
OF ROADS IN BOONE.
0942 PM HEAVY RAIN AMES 42.02N 93.63W
05/06/2008 M1.60 INCH STORY IA TRAINED SPOTTER
0948 PM HEAVY RAIN BOONE 42.05N 93.88W
05/06/2008 M3.00 INCH BOONE IA EMERGENCY MNGR
HEAVY RAIN HAS CAUSED BASEMENT FLOODING.
1028 PM HEAVY RAIN 4 NW AMES 42.07N 93.67W
05/06/2008 M2.73 INCH STORY IA TRAINED SPOTTER
1230 AM FLASH FLOOD 6 S CLARION 42.64N 93.74W
05/07/2008 WRIGHT IA LAW ENFORCEMENT
WATER WAS REPORTED OVER THE ROAD NEAR THE INTERSECTION OF
COUNTY ROAD R38 AND 280TH ST. WATER WAS ALSO REPORTED
OVER THE ROAD EARLIER AT COUNTY ROAD C54...NEAR THE
INTERSECTION OF 290TH AND MADISON...AND NEAR 200TH AND
CALHOUN.
1230 AM FLASH FLOOD 6 S CLARION 42.64N 93.73W
05/07/2008 WRIGHT IA LAW ENFORCEMENT
A PORTION OF R38 HAD WATER OVER THE ROAD NEAR THE
INTERSECTION OF R38 AND 280TH ST. THERE WERE ALSO REPORTS
OF WATER OVER THE ROAD ON COUNTY ROAD C54, ALSO BY THE
INTERSECTION OF 290TH AND MADISON, AND AT 200TH AND
CALHOUN.
1234 AM FLASH FLOOD ALDEN 42.51N 93.38W
05/07/2008 HARDIN IA LAW ENFORCEMENT
TWELVE INCHES OF WATER WAS FLOWING OVER COUNTY ROAD
D20...OR OLD HIGHWAY 20...AT THE 18000 BLOCK.
&&
FBOKSALocal storm report, May 7, 6:31 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
631 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HEAVY RAIN 6 W IOWA FALLS 42.52N 93.38W
05/07/2008 M6.25 INCH HARDIN IA TRAINED SPOTTER
RAIN BEGAN AT 745 PM CDT TUESDAY EVENING AND ENDED AROUND
215 AM CDT WEDNESDAY MORNING...DELAYED REPORT.
&&
PODRAZIKLocal storm report, May 7, 6:57 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
657 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD ALDEN 42.51N 93.38W
05/07/2008 HARDIN IA COUNTY OFFICIAL
MAYOR OF ALDEN REPORTED THAT THE ALDEN ELEMENTARY SCHOOL
IS CLOSED WEDNESDAY DUE TO 4 FEET OF WATER IN BOILER ROOM
AND 1 FOOT OF WATER IN CAFETERIA. THE WATER
SOFTENER...MAIN COMPRESSOR...AND SEVERAL CHEMICALS HAVE
WATER DAMAGE IN BOILER ROOM.
&&
PODRAZIKLocal storm report, May 7, 7:02 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
702 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM FLOOD ALDEN 42.51N 93.38W
05/07/2008 HARDIN IA COUNTY OFFICIAL
MAYOR OF ALDEN REPORTED THAT SEVERAL COUNTY ROADS WASHED
OUT OR COVERED WITH WATER IN AND AROUND ALDEN. ALDEN FIRE
DEPARTMENT PUMPING WATER OUT OF DRAINS DUE TO MANHOLES
RUNNING FULL.
&&
PODRAZIKLocal storm report, May 7, 7:04 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM FLOOD 1 E ALDEN 42.51N 93.36W
05/07/2008 HARDIN IA LAW ENFORCEMENT
HARDIN SHERIFF REPORTS INTERSECTION OF D15 AND D20 CLOSED
BETWEEN IOWA FALLS AND ALDEN.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:17 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 43 min |
| May 6, 7:24 PM CDT | Flash Flood Warning | DMX | Calhoun, Sac, Webster | 3 hr |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 45 min |
| May 6, 7:48 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 42 min |
| May 6, 7:53 PM CDT | Tornado Warning | DMX | Story | 37 min |
| May 6, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 45 min |
| May 6, 8:26 PM CDT | Areal Flood Advisory | DMX | Boone | 3 hr |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Grundy | 48 min |
| May 6, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 43 min |
| May 6, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 42 min |
| May 6, 8:55 PM CDT | Areal Flood Advisory | DMX | Story | 3 hr |
| May 6, 9:18 PM CDT | Flash Flood Warning | DMX | Boone | 3 hr |
| May 6, 9:26 PM CDT | Areal Flood Advisory | DMX | Marshall, Tama | 3 hr |
| May 6, 10:30 PM CDT | Areal Flood Advisory | DMX | Calhoun | 3 hr |
| May 6, 10:50 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 40 min |
| May 6, 11:03 PM CDT | Areal Flood Advisory | DMX | Wright | 3 hr |
| May 6, 11:54 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin | 3 hr |
| May 7, 1:33 AM CDT | Areal Flood Advisory | DMX | Grundy, Tama | 3 hr |
| May 7, 1:57 AM CDT | Areal Flood Warning | DMX | Franklin, Wright | 6 hr |
| May 7, 3:02 AM CDT | Areal Flood Warning | DMX | Marshall | 16 min |
| May 7, 3:08 AM CDT | Areal Flood Warning | DMX | Hardin | 8 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.